I found the radiation to be tolerable. I had 36 rounds, but I also went thru chemo and it was much easier than that. I will say that as it progresses you may feel more tired and more sore. Please stay hydrated, eat well, and use a cream like Eucerin on the areas that may become tender.
Hi there, I will tell you that I was supposed to be on meds for a total of 7 years, but my oncologist shared new research suggesting that women with estrogen positive tumors should be on it for 10 years. Part of me was disappointed, but in many was the Arimidex is an insurance policy for me. I will say that the side effect do get easier. I get headaches, but I ddont know if that is life in general, menopause, or the pill. I try not to think about the side effects to much. A few friends also feel the symptoms (particularly leg pain) do ease a bit the longer we are on it. I wish you luck and I hope you feel better each day. Massaging the legs also helps. ~ JennaView Thread
Yes, I will be seeing my oncologist as long as I am on Arimidex. I am 7 years out, so I have 3 more years to see her, and it is twice a year. This is mainly because of the side effects it can cause, and also to insure I get the prescription. I am fine with that as she gives me a thorough exam twice per year.
Hi Cindy, I know, it really is the pits but I feel that if my oncologist has been doing it it helps decrease my chance of recurrence. At first the meds were supposed to be for 5 years, then 7 now 10. It is a long time, but in many ways it's a security blanket for me. My hair was really thick before, thankfully! It is a lot thinner and has a lot less body, but it still looks normal. Sometimes my path looks thinner and I comb my hair a bit differently. If someone ever comes up with a way to avoid hair loss from radiation, meds and chemo, they would win a Nobel Peace Prize!!
Hi Cindy, I don't have experience with rogaine either, but I have been taking Arimidex for 3years and it also causes hair loss. In the beginning I had a lot of hair loss (plus I was recovering from chemo) but as I adjusted to it the hair loss has lessened.
I would get another opinion from a different doctor. I can't believe your doctor is blowing you off like that. This is serious, and there must be something he/she can do to help you. Check with the office or your local hospital to see if you can get a real answer. blessings, JennaView Thread